Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 6, 2011, 4:34 PM EDT for 8 counties in Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 6, 2011, 5:14 PM EDT
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Newport News, VA, City of Williamsburg, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 35 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS51 KAKQ 062034
SVRAKQ
VAC036-073-093-095-181-199-700-830-062130-
/O.NEW.KAKQ.SV.W.0166.110706T2034Z-110706T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN CHARLES CITY COUNTY IN EAST CENTRAL
VIRGINIA...
SOUTHEASTERN GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
NORTHEASTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
SOUTHERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
EASTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
SOUTHERN YORK COUNTY IN SOUTHEAST VIRGINIA...
CITY OF NEWPORT NEWS IN VIRGINIA...
SOUTHERN CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...
* UNTIL 530 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SURRY...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELBERON...SURRY...SCOTLAND...JAMESTOWN...BUSCH GARDENS...YORKTOWN
NAVAL WEAPONS STATION...SMITHFIELD...DENBIGH...YORKTOWN...
GLOUCESTER POINT...NEWPORT NEWS...NEWPORT NEWS WILLIAMSBURG
AIRPORT...TABB...BEACONSDALE...SEAFORD...GOVERNORS LAND...CHIPPOKES
STATE PARK...KINGS POINT...BACONS CASTLE AND POOLESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3691 7652 3708 7695 3716 7696 3723 7695
3726 7692 3727 7643 3728 7643 3727 7639
TIME...MOT...LOC 2034Z 279DEG 22KT 3716 7689
WIND...HAIL 60MPH 1.50IN
$$
ALBRIGHT2 follow-up statements
083
WWUS51 KAKQ 062050
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EDT WED JUL 6 2011
VAC036-073-093-095-181-199-700-830-062130-
/O.CON.KAKQ.SV.W.0166.000000T0000Z-110706T2130Z/
CITY OF WILLIAMSBURG VA-CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-
YORK VA-SURRY VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
450 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CITY OF
NEWPORT NEWS...NORTHEASTERN ISLE OF WIGHT...EASTERN SURRY...SOUTHERN
YORK...SOUTHERN JAMES CITY...SOUTHEASTERN GLOUCESTER...EXTREME
SOUTHEASTERN CHARLES CITY AND SOUTHERN CITY OF WILLIAMSBURG COUNTIES
UNTIL 530 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SURRY...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BUSCH GARDENS...YORKTOWN NAVAL WEAPONS STATION...SMITHFIELD...
DENBIGH...YORKTOWN...GLOUCESTER POINT...NEWPORT NEWS...NEWPORT NEWS
WILLIAMSBURG AIRPORT...TABB...BEACONSDALE...SEAFORD...CHIPPOKES
STATE PARK...KINGS POINT...BACONS CASTLE...POOLESVILLE...HOG ISLAND
GAME REFUGE...YORK TERRACE...CARVER GARDENS...RUSHMERE AND WATER
COUNTRY U.S.A..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3691 7652 3708 7691 3715 7690 3721 7696
3726 7692 3728 7642 3727 7639
TIME...MOT...LOC 2050Z 279DEG 22KT 3714 7677
WIND...HAIL 60MPH 1.00IN
$$
ALBRIGHT629
WWUS51 KAKQ 062114
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT WED JUL 6 2011
VAC036-073-093-095-181-199-700-830-062124-
/O.CAN.KAKQ.SV.W.0166.000000T0000Z-110706T2130Z/
CITY OF WILLIAMSBURG VA-CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-
YORK VA-SURRY VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
514 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CITY OF NEWPORT NEWS...
NORTHEASTERN ISLE OF WIGHT...EASTERN SURRY...SOUTHERN YORK...SOUTHERN
JAMES CITY...SOUTHEASTERN GLOUCESTER...EXTREME SOUTHEASTERN CHARLES
CITY AND SOUTHERN CITY OF WILLIAMSBURG COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS. HOWEVER VERY HEAVY RAIN IS EXPECTED TO
CONTINUE WITH THIS THUNDERSTORM...WHICH WILL CAUSE PONDING OF WATER
ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3691 7652 3708 7691 3715 7690 3721 7696
3726 7692 3728 7642 3727 7639
TIME...MOT...LOC 2114Z 279DEG 22KT 3711 7659
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:07 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 6, 4:07 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 407 PM EDT WED JUL 6 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH PERSISTS OVER THE EASTERN SEABOARD THIS WEEK. A SERIES OF WEAK FRONTAL BOUNDARIES WILL AFFECT THE MID ATLANTIC REGION...PROVIDING ADDITIONAL RAIN CHANCES EACH DAY WITH SEASONABLE TEMPERATURES AND HUMIDITY. HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CNVTN ON GOING ACRS SRN VA AND PORTIONS OF NE NC. XCPTD TO CONT THROUGH THE EVE HRS...B4 WANING LTR ON. BROAD TROUGH ALOFT FM THE LAKES STATES SWD INTO TN VLY...BEGINS TO SHIFT E. MDLS SHIFT AXIS OF DEEPEST MSTR (PWTRS AOA 1.5") GRDLY SE TWD SE VA AND CAROLINAS OVRNGT. WL HV HIEST POPS (50-60% ACRS SRN VA AND INTO NE NC THIS EVE...DROPPING TO 20-30% LTR ON. LCLLY VRY HVY RA PSBL FM ANY OF THE STMS...ESP THIS EVE. LO TEMPS FM THE U60S TO M70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... PD OF UNSETTLED WX THU INTO THE WKND. WL HV POPS ABV CLIMO INTO SAT MRNG...ESP FM THE DYTM/EVE HRS. RGN WL RMN BTWN BROAD TROUGH ALOFT (TO THE NNW) AND BERMUDA HI PRES OFFSHR...LEADING TO A DP LYRD MSTR AXIS RMNG SITUATED OVR THE FA. BY LT FRI/FRI NGT...A MR POTENT S/W ALOFT AND SFC FNT PRESSES SE INTO RGN FM THE NW...THEN GRDLY TO THE CST/OFFSHR BY LT SAT. THIS IS XPCTD TO EVENTUALLY LEAD TO A DRYING TREND OVR THE WKND. HI TEMPS EACH DAY WL BE LRGLY DEPENDENT ON AMT OF CLDNS...XPCTG MNLY FM 85 TO 90F. NGTTM LO TEMPS FM THE U60S TO M70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... CONTINUING WITH A BLEND OF THE GFS/ECMWF DURING THE EXTENDED PERIOD. FCST AREA TO REMAIN UNDER THE INFLUENCE OF THE FLAT UPPER RIDGE... WITH THE 700-500 MB HIGH CENTERED ACROSS THE LWR MS/TN VLYS. THE 588 DM 500 MB HGT REMAINS N OF THE REGION FOR MUCH OF THE EXTENDED PERIOD...THOUGH HGTS DO DROP A BIT BY MIDWEEK AS THE UPR LOW PIVOTS ACROSS HUDSON/JAMES BAY. WITH THE RIDGING AND RELATIVE WARMTH ALOFT...WILL MAINTAIN A DRY FCST BOTH SUN AND MON. ECMWF/GFS PROJECTED LLVL THICKNESSES SUPPORT MAX TEMPS AROUND SEASONABLE NORMS FOR EARLY JULY...WITH HIGHS RANGING FROM 85-90 ALONG THE COASTS TO THE LOWER 90S ELSEWHERE. WEAK/SLOW MOVING COLD FRONT APPROACHES LATE MON. LLVL BNDRY WILL LIKELY MOVE SLOWLY ACROSS THE FCST REGION TUE AND WED (PER THE WEAK GRADIENT IN THE UPR LVL HGTS FIELD)...THOUGH AS IS TYPICAL FOR THIS TIME OF YEAR...THE BNDRY WILL SET THE STAGE FOR AT LEAST SCATTERED SHOWERS/TSTMS TUE INTO WED. GFS/ECMWF FCST LLVL THICKNESSES WOULD SUPPORT MAX TEMPS IN THE MID 90S AWAY FROM THE COASTS ON TUE...WHICH WOULD CERTAINLY BE PLAUSIBLE PER THE GFS SCENARIO OF A SLOWER FRONTAL PASSAGE. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL GENLY PREVAIL...ALTHOUGH SOME TEMPO LOWER CIGS/VSBYS HAVE BEEN INCLUDED AT MOST SITES BETWEEN 18-00Z THIS AFTN/EVENING WITH THE SCATTERED CONVECTION. PRECIP LOOKS TO DISSIPATE SHORTLY AFTER SUNSET/00-02Z THIS EVENING...WITH FLIGHT RESTRICTIONS POSSIBLE (MVFR...POTENTIALLY IFR) IN PATCHY FOG OVER AREAS THAT RECEIVE ANY PRECIP...MAINLY 06-12Z THU. BEST CHANCE FOR IFR CONDITIONS WILL BE AT KECG...WHERE PRESENCE OF SMOKE FROM FIRES UPSTREAM MAY LEAD TO FURTHER VSBY RESTRICTIONS. THU/FRI WILL FEATURE ISOLATED/SCATTERED MAINLY AFTERNOON/EVENING TSTMS...LOOKS A BIT MORE QUIET SAT/SUN...EXCEPT FOR ISOLATED TSTMS OVER SOUTHERN VA/NE NC...KPHF/KORF/KECG. && .MARINE... NO FLAGS EXPECTED THROUGH THE FORECAST PERIOD. PATTERN DOES NOT CHANGE THAT MUCH TMRW AND ON FRI...AND AGAIN HAVE GENLY DISREGARDED THE NAM DEPICTION OF A STRONG SFC LOW FORMATION ALONG THE COASTAL CAROLINAS ON UP THROUGH ERN VA FRI-FRI NIGHT...FAVORING A WEAKER WAVE OF LOW PRESSURE PER THE GFS/ECMWF/SREF. THIS SETUP WILL FAVOR DIURNAL SEA/BAY BREEZE INFLUENCES IN THE BROAD SOUTHERLY FLOW. WIND SPEEDS LOOK TO AVG 5-10 KT DURING MUCH OF THE DAYTIME HRS...INCREASING TO AROUND 15 KT FROM LATE AFTN/EARLY EVENING THROUGH THE EARLY AM HRS. WAVES IN THE BAY CLOSER TO 1 FOOT BY DAY AND 2 FT BY NIGHT...AND COASTAL SEAS 2-4 FT THROUGHOUT. A WEAK COLD FRONT IS EXPECTED TO MAKE IT INTO THE AREA FRI NIGHT/SAT GRADUALLY TURNING WINDS MORE TO A N/NE DIRECTION SAT-SUN. NOT A LOT OF COLD AIR WITH THIS HOWEVER...SO WIND SPEEDS/SEAS/WAVES ARE EXPECTED TO STAY BELOW SCA THRESHOLDS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/MAM NEAR TERM...ALB/MAM SHORT TERM...ALB/MAM LONG TERM...BKH AVIATION...BKH MARINE...BKH/LKB
Hazardous weather outlook, Jul 6, 4:58 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 458 AM EDT WED JUL 6 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-070900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 458 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY FROM THURSDAY AND FRIDAY. THE MAIN THREAT WILL BE VERY HEAVY RAIN FROM ANY OF THESE STORMS...ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ANZ630>634-650-652-654-656-658-070900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 458 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Local storm report, Jul 6, 3:19 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 E CHESTER 37.35N 77.42W
07/06/2011 CHESTERFIELD VA PUBLIC
LARGE LIMB DOWN ON RT 10 NEAR OSBORNE RD.
&&
ESEYMOURLocal storm report, Jul 6, 4:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 2 E HOPEWELL 37.29N 77.26W
07/06/2011 CITY OF HOPEWELL VA COUNTY OFFICIAL
TREE DOWN ON RUFFIN RD.
&&
ESEYMOURSpecial weather statement, Jul 6, 4:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT WED JUL 6 2011
NCZ012-VAZ079-087-092-062100-
BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
406 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORM MOVING INTO NORTHEAST NORTH CAROLINA AND
SOUTH CENTRAL VIRGINIA...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VULTARE...OR ABOUT OVER GASTON...MOVING EAST
AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM FORKS AT 410 PM
EDT...GASTON AT 415 PM EDT...SLATES CORNER AT 420 PM EDT...TURNERS
CROSSROADS AT 430 PM EDT...PLEASANT HILL AT 435 PM EDT...DAHLIA AT
440 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3644 7763 3648 7765 3648 7777 3650 7784
3655 7786 3674 7727 3648 7717 3642 7757
GINGRICHLocal storm report, Jul 6, 4:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 1 ESE GARYSVILLE 37.24N 77.14W
07/06/2011 PRINCE GEORGE VA LAW ENFORCEMENT
TREE DOWN ON RTE 10 AT NOBLES ROAD
0342 PM TSTM WND DMG 1 S JORDANS POINT 37.29N 77.22W
07/06/2011 PRINCE GEORGE VA LAW ENFORCEMENT
TREE DOWN AT JORDAN POINT RD AND RTE 10
&&
LALEXANDSpecial weather statement, Jul 6, 4:17 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT WED JUL 6 2011
VAZ080>084-088>094-096-062100-
CHARLES CITY VA-DINWIDDIE VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES
CITY VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-PRINCE GEORGE
VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK VA-
417 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS MOVING INTO SURRY...SOUTHERN PRINCE GEORGE
AND WESTERN SUSSEX COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOLDCROFT TO WHARFS STORE...OR FROM 5 MILES
SOUTHWEST OF TOANO TO DEWITT...MOVING SOUTHEAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
CENTERVILLE AROUND 425 PM EDT...
OAKTREE AROUND 430 PM EDT...
CAMP PEARY AROUND 435 PM EDT...
YORK TERRACE AROUND 440 PM EDT...
WAKEFIELD AROUND 445 PM EDT...
YORKTOWN NAVAL WEAPONS STATION AROUND 450 PM EDT...
WIND GUSTS TO 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.
LAT...LON 3713 7713 3742 7707 3736 7642 3690 7650
3677 7713 3700 7771
ALBRIGHTSpecial weather statement, Jul 6, 4:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT WED JUL 6 2011
VAZ065>068-079-080-088-062130-
AMELIA VA-BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG
VA-NOTTOWAY VA-SUSSEX VA-
419 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WILSONS TO 8 MILES NORTHWEST OF BUFFALO
SPRINGS...OR FROM 9 MILES NORTHEAST OF FORT PICKETT TO 6 MILES SOUTH
OF CLOVER...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
SPANISH GROVE AROUND 425 PM EDT...
FORKLAND AROUND 430 PM EDT...
ORAL OAKS AROUND 435 PM EDT...
WILBURN AROUND 445 PM EDT...
ROCKY RUN AROUND 450 PM EDT...
DUNDAS AROUND 500 PM EDT...
WIND GUSTS TO 45 TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3668 7871 3670 7865 3688 7850 3694 7848
3723 7775 3686 7752 3684 7756 3687 7760
3688 7764 3690 7765 3680 7766 3653 7834
3654 7873 3656 7874
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:13 AM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 47 min |
| Jul 6, 10:25 AM EDT | Special Weather Statement | AKQ | Caroline | 65 min |
| Jul 6, 10:28 AM EDT | Special Weather Statement | AKQ | Louisa | 62 min |
| Jul 6, 11:13 AM EDT | Special Weather Statement | AKQ | Essex | 62 min |
| Jul 6, 1:30 PM EDT | Special Weather Statement | AKQ | Chesterfield, Powhatan | 45 min |
| Jul 6, 1:45 PM EDT | Special Weather Statement | AKQ | Cumberland | 45 min |
| Jul 6, 2:26 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 69 min |
| Jul 6, 2:33 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, New Kent, Prince George, City of Hopewell and 1 more | 42 min |
| Jul 6, 2:36 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Cumberland, Fluvanna, Goochland, Henrico and 2 more | 54 min |
| Jul 6, 3:03 PM EDT | Special Weather Statement | AKQ | Goochland | 57 min |
| Jul 6, 3:13 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth | 62 min |
| Jul 6, 3:16 PM EDT | Special Weather Statement | AKQ | Chesterfield, Nottoway, City of Richmond | 59 min |
| Jul 6, 3:17 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 58 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, James City, Prince George and 6 more | 47 min |
| Jul 6, 3:46 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Jul 6, 3:59 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 61 min |
| Jul 6, 4:06 PM EDT | Special Weather Statement | AKQ | Greensville | 54 min |
| Jul 6, 4:17 PM EDT | Special Weather Statement | AKQ | Charles City, Isle of Wight, James City, Surry, Sussex, City of Newport News and 1 more | 43 min |
| Jul 6, 4:19 PM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg, Mecklenburg | 71 min |
| Jul 6, 5:11 PM EDT | Special Weather Statement | AKQ | Greensville, Isle of Wight, Southampton, City of Emporia, City of Franklin | 64 min |
| Jul 6, 5:41 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 49 min |
| Jul 6, 5:45 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 45 min |
| Jul 6, 5:52 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 68 min |
| Jul 6, 5:53 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 52 min |
| Jul 6, 5:58 PM EDT | Areal Flood Advisory | AKQ | York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more | 92 min |
| Jul 6, 6:01 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more | 44 min |
| Jul 6, 6:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 6, 6:07 PM EDT | Special Weather Statement | AKQ | Accomack | 53 min |
| Jul 6, 6:15 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 60 min |
| Jul 6, 6:35 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 55 min |
| Jul 6, 7:03 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 57 min |
| Jul 6, 7:28 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.